My prescribed dose of Venlafaxine i.e., 300mg/day - which I had been taking for approximately 5 years - was recently reduced by 75% to 75mg/day. This was apparently due to a clerical error (!). The amount was reduced in a single step (225mg), with no warning and without any explanation. Although I expressed my concerns regarding the matter, my GP/MD appears completely uninterested and my questions remain unanswered. Should I pursue an explanation or simply accept the situation and move on?
Should I pursue an explanation for an unexpected drastic reduction of Venlafaxine?
Question posted by RJI777 on 31 May 2022
Last updated on 31 May 2022 by WildcatVet
You absolutely need to get an explanation for such a dramatic reduction. You have a right to participate in your treatment plan and you deserve an answer. You were on a dosage generally reserved for severely depressed patients and 75mg is the initial/maintenance dose. Your doctor may feel that you no longer need that high dose but the reason should have been made clear to you
How long ago did this change take place? I wonder if you are or will have some symptoms similar to withdrawal.
No, do not accept this!
Best regards and I hope all goes well for you.
- Venlafaxine uses and safety info
- Venlafaxine prescribing info & package insert (for Health Professionals)
- Side effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.